PS. I have not had ANY side effects from Plaquenil, although I found that the generic is not an option for me. (Small red spots all over my body!)
Prednisone does change your metabolism a bit, and your body may physically crave carbs. I believe that as long as we are forewarned of that, we can keep our consumption down and avoid a lot of the "weight gain" issues -- I found it took some of my appetite away, so then to eat at all I would find myself eating bad things, with the logic that "bad food is better than no food at all".
I was a marathon runner when lupus struck, at about
130 lbs (appropriate to my height & bone structure)... my "bad food rather than no food" added about
40 lbs -- but I would rather have the 40 lbs than loose my cognitive functions, which seems to have been the option for me!!! I am now totally off of prednisone, and the weight is slowly coming off.
Lynnwood, Lupus & Sjogren's ModeratorDIAGNOSING-LUPUS & LUPUS-RESOURCES
"Life is far too important to be taken seriously" - Oscar Wilde